Equilibrium existence in the circle model with linear quadratic transport cost

M. A. De Frutos, H. Hamoudi, X. Jarque

Research output: Contribution to journalArticleResearchpeer-review

23 Citations (Scopus)

Abstract

We treat the problem of existence of a location-then-price equilibrium in the circle model with a linear quadratic type of transportation cost function which can be either convex or concave. We show the existence of a unique perfect equilibrium for the concave case when the linear and quadratic terms are equal and of a unique perfect equilibrium for the convex case when the linear term is equal to zero. Aside from these two cases, there are feasible locations by the firms for which no equilibrium in the price subgame exists. Finally, we provide a full taxonomy of the price equilibrium regions in terms of weights of the linear and quadratic terms in the cost function.
Original languageEnglish
Pages (from-to)605-615
JournalRegional Science and Urban Economics
Volume29
Issue number5
DOIs
Publication statusPublished - 1 Sep 1999

Keywords

  • Circle
  • Equilibria
  • Hotelling

Fingerprint

Dive into the research topics of 'Equilibrium existence in the circle model with linear quadratic transport cost'. Together they form a unique fingerprint.

Cite this